HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Addison's Disease (https://www.healthboards.com/boards/addisons-disease/)
-   -   Addison's Disease (https://www.healthboards.com/boards/addisons-disease/953730-addisons-disease.html)

molbuster 06-20-2013 08:21 PM

Addison's Disease
 
I really need some help. My right adrenal gland was removed in 2006, the left one never started working again. I have been on Cortef for years now and when my blood work was done my ACTH was really up and cortisol was within normal range. My doctor wants to get a saliva cortisol but he wants me off the Cortef for 2 weeks before this test. I stopped taking it Tuesday and have since then been nauseous, my muscles, joints hurt, vision is cloudy, head is pounding and am having abdominal pain. I don't know what to do, it scares me, but I also don't feel that my doctor will be willing to tell me to go back on my Cortef. Someone please help me understand if they have been through this or if they have any advice.

luvthesun 06-21-2013 12:23 PM

Re: Addison's Disease
 
Your doctor is crazy!! How can he expect you to go off Cortef for two weeks, when you've been on it for years. Because you've been on it for such a long time, your adrenal glands are completely suppressed, therefore, are not producing any of their own cortisol. And as we know, cortisol is a life-sustaining hormone, meaning... that without it, life ceases. I can't imagine going a half of a day without it.

You need to be very careful. With all of your current symptoms, it sounds as though you're headed for adrenal crisis, and this is very dangerous.

Perhaps it's time to find a new endocrinologist.. just my personal opinion. Addison's Disease & Adrenal Insufficiency are health conditions not to be taken lightly and so it's important that you have a doctor who "gets it". Unfortunately, my experience has been that most of them don't.

I'm sorry if I'm coming across in a negative tone .. this illness and the lack of knowledge and attention given to it in mainstream medicine continues to both frustrate and sadden me.

Take care and be well ..

Sincerely,
Mollie

km993 10-19-2013 10:36 PM

Re: Addison's Disease
 
Your Dr. is a liability to your health! I had an .Endo. Dr. that headed the local Medical University's Endo. Dept. several years ago. I saw him for almost a year and he kept me on such a low dosage of cortisol replacement that I had difficulty functioning in daily life. My levels were on the "Low end of normal" he stated, and were extremely low when another Dr. discovered the problem and had hospitalized me and medication for it. This Endo. I went to went so far as to tell me to see a neurologist and argue with me that I really shouldn't be on a steroid, as I lacked the dark skin and a "level" that would be diagnosed as Addison's or Secondary Adrenal Insufficiency. He eventually weaned me off the steroids including the Fludrocortisone he put me on (Which is given with Primary "Addison's" ) and I eventually got worse going to a regular physician locally. She has actually given me better care , monitors my blood levels every few months and makes sure she gets me in as soon as I have a crisis or pre-cursers and any difficulty with dosing my meds. She has done quite a bit of research on my disease and given me proactive information in order to help me manage it.

I also have low thyroid function which when medicated for it, the thyroid meds cause the low adrenal function to become full blown secondary adrenal insufficiency. To boot, I had type 2 Diabetes. Difficult to keep on top of all of it without being astringent with my diet and stress level management. Keep looking for another Dr. is my advise. Mine has kept me alive and I fear your Dr. has not educated himself enough to have full knowledge of the severity of this disease. Find another Dr. asap!


All times are GMT -7. The time now is 06:14 PM.